Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 21, 2009, 2:49 AM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Sep 21, 2009, 10:45 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 2:49 AM PDT (09:49 UTC)
- In effect from
- Sep 21, 2009, 10:45 AM PDT
- Expired
- Sep 22, 2009, 11:29 AM PDT
- In force
- 25 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 210949 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 249 AM PDT MON SEP 21 2009 AZZ101-CAZ229-NVZ466-212230- /O.NEW.KVEF.FW.W.0016.090922T1800Z-090923T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 249 AM PDT MON SEP 21 2009 /249 AM MST MON SEP 21 2009/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. A COLD FRONT WILL BRING GUSTY NORTH WINDS AND VERY DRY AIR TO THE AREA TUESDAY. NORTH WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED...WITH EVEN HIGHER WINDS IN AREAS OF NORTH SOUTH ORIENTED TERRAIN. RELATIVE HUMIDITY WILL BE LESS THAN 10 PERCENT AND FIRE DANGER IS HIGH. THE WINDS WILL SUBSIDE LATE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ MORGAN
4 follow-up statements
000 WWUS85 KVEF 211745 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1045 AM PDT MON SEP 21 2009 AZZ101-CAZ229-NVZ466-220200- /O.EXT.KVEF.FW.W.0016.090921T1745Z-090923T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1045 AM PDT MON SEP 21 2009 /1045 AM MST MON SEP 21 2009/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ TUESDAY FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT /9 PM MST/ TUESDAY FOR THE COLORADO RIVER VALLEY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY. A COLD FRONT WILL BRING GUSTY NORTH WINDS AND VERY DRY AIR TO THE LAKE MEAD NATIONAL RECREATION AREA TODAY AND TO THE LOWER COLORADO RIVER VALLEY INCLUDING LAKE HAVASU ON TUESDAY. NORTH WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED...WITH EVEN HIGHER WINDS IN AREAS OF NORTH SOUTH ORIENTED TERRAIN. RELATIVE HUMIDITY WILL BE LESS THAN 10 PERCENT AND FIRE DANGER IS HIGH. THE WIND GUSTS MAY DECREASE LESS THAN 30 MPH FOR A FEW HOURS OVERNIGHT...BUT THEY WILL STRENGTHEN IN THE EARLY MORNING ON TUESDAY. CRITICIAL FIRE WEATHER CRITERIA WILL BE MET FOR MOST OF THE TIME FROM THIS AFTERNOON THROUGH TUESDAY EVENING. WINDS WILL BEGIN TO DIMINISH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ LINDAMAN/ADAIR
000 WWUS85 KVEF 212150 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT MON SEP 21 2009 AZZ101-CAZ229-NVZ466-221200- /O.CON.KVEF.FW.W.0016.000000T0000Z-090923T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 250 PM PDT MON SEP 21 2009 /250 PM MST MON SEP 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ TUESDAY FOR GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ TUESDAY FOR THE COLORADO RIVER VALLEY DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY. A COLD FRONT WILL CONTINUE TO BRING GUSTY NORTH WINDS AND VERY DRY AIR TO THE LAKE MEAD NATIONAL RECREATION AREA AND TO THE LOWER COLORADO RIVER VALLEY INCLUDING LAKE HAVASU THROUGH TUESDAY. NORTH WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED... WITH EVEN HIGHER WINDS IN AREAS OF NORTH SOUTH ORIENTED TERRAIN. RELATIVE HUMIDITY WILL BE LESS THAN 10 PERCENT AND FIRE DANGER IS HIGH. THE WIND GUSTS MAY DECREASE TO LESS THAN 30 MPH FOR A FEW HOURS OVERNIGHT...BUT THEY WILL STRENGTHEN EARLY TUESDAY MORNING. CRITICIAL FIRE WEATHER CRITERIA WILL BE MET FOR A MAJORITY OF THE PERIOD THROUGH TUESDAY. WINDS WILL BEGIN TO DIMINISH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ LINDAMAN/ADAIR
000 WWUS85 KVEF 220928 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 228 AM PDT TUE SEP 22 2009 AZZ101-CAZ229-NVZ466-221900- /O.CON.KVEF.FW.W.0016.000000T0000Z-090923T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 228 AM PDT TUE SEP 22 2009 /228 AM MST TUE SEP 22 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY UNTIL 9 PM THIS EVENING. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE EXPECTED TODAY...WITH EVEN HIGHER WINDS IN AREAS OF NORTH SOUTH ORIENTED TERRAIN. RELATIVE HUMIDITY WILL BE LESS THAN 10 PERCENT AND FIRE DANGER IS HIGH. THE WINDS WILL BEGIN TO DIMINISH THIS EVENING...BUT HUMIDITIES WILL REMAIN VERY LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ MORGAN
000 WWUS85 KVEF 221829 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1129 AM PDT TUE SEP 22 2009 AZZ101-CAZ229-NVZ466-221930- /O.CAN.KVEF.FW.W.0016.000000T0000Z-090923T0400Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 1129 AM PDT TUE SEP 22 2009 /1129 AM MST TUE SEP 22 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE LOWER COLORADO RIVER VALLEY. RECENT OBSERVATIONS ALONG THE COLORADO RIVER FROM LAKE MEAD TO LAKE HAVASU INDICATE WIND GUSTS WERE GENERALLY LESS THAN 30 MPH. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE DURING THE AFTERNOON WITH GUSTS BETWEEN 20 AND 25 MPH. RELATIVE HUMIDITY WILL REMAIN BETWEEN 5 AND 10 PERCENT. VERY LOCALIZED GUSTS AROUND 35 MPH MAY STILL OCCUR IN THE MOST FAVORABLE NORTH-SOUTH CHANNELS BELOW HOOVER AND DAVIS DAMS IN THE EARLY AFTERNOON BUT CRITICAL FIRE WEATHER CONDITIONS WILL NOT BE WIDESPREAD. $$ JA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 20, 8:59 PM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 20, 8:59 PM PDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 859 PM PDT SUN SEP 20 2009 .SYNOPSIS...HIGH PRESSURE IS BUILDING INTO THE REGION BRINGING DRY WEATHER FOR THE UPCOMING WEEK. TEMPERATURES WILL START DROPPING 3 TO 5 DEGREES MONDAY AND REMAIN AROUND SEASON NORMALS FOR TUESDAY AS NORTHERLY FLOW BRINGS IN A COOLER AIR MASS AND LOCALLY GUSTY WINDS. && .UPDATE...GENERALLY CLEAR SKIES ACROSS THE CWA THIS EVENING. 00Z NAM INDICATING THAT THE CURRENT FORECAST REMAINS ON TRACK WITH RIDGE BUILDING INTO THE PACNW AND NORTHEAST FLOW DEVELOPING OVER THE CWA INTO THE FIRST OF THE WEEK FOR COOLER TEMPERATURES AND LOCAL GUSTY WINDS. WILL UPDATE ZONES LATER TO REMOVE EVENING/MIDNIGHT WORDING OTHERWISE NO FURTHER UPDATES PLANNED FOR TONIGHT. && AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS AT 5-10 KTS THROUGH 10Z MONDAY THEN A BRIEF PERIOD OF LIGHT AND VARIABLE BEFORE NORTH TO NORTHEAST WINDS BECOME ESTABLISHED AND STRENGTHEN MONDAY MORNING. MONDAY AFTERNOON EXPECT SUSTAINED NORTH TO NORTHEAST WINDS AT 10-15 KTS. ALTHOUGH WINDS MAY LESSEN AT TIMES MONDAY NIGHT NORTH TO NORTHEAST WINDS WILL PICK UP AGAIN ON TUESDAY AND LIKELY REACH SUSTAINED SPEEDS AROUND 15 KTS AT TIMES. NO SIGNIFICANT CLOUD COVER IS EXPECTED THROUGH TUESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTH WINDS WILL CONTINUE INTO TONIGHT ACROSS THE SOUTHERN GREAT BASIN...TAKING ON MORE OF A NORTHEAST COMPONENT BY MONDAY AFTERNOON ACROSS LINCOLN COUNTY. ACROSS THE MOJAVE DESERT MAINLY SOUTHWEST TO WEST WINDS AT 6-12 KTS THROUGH AROUND 10Z MONDAY...AFTERWARDS WINDS WILL BEGIN TO TRANSITION TO THE NORTH WITH NORTH TO NORTHEAST WINDS INCREASING STARTING BETWEEN 16Z AND 18Z MONDAY. FAVORED SPOTS COULD SEE NORTHEAST GUSTS OF 15-20 KTS MONDAY AFTERNOON AND EVENING. WHILE THE NORTH TO NORTHEAST WINDS MAY LESSEN SOME MONDAY NIGHT THEY ARE EXPECTED TO INCREASE DURING THE DAY ON TUESDAY ESPECIALLY DOWN THE COLORADO RIVER VALLEY WHERE GUSTS UP TO 35 KTS COULD OCCUR. NO SIGNIFICANT CLOUD COVER IS EXPECTED THROUGH TUESDAY. && .PREV DISCUSSION...245 PM PDT SHORT TERM...HIGH AND DRY FORECAST FOR THE NEXT FEW DAYS WITH THE MAIN CONCERN BEING WINDS ALONG THE COLORADO RIVER VALLEY FOR MONDAY AND TUESDAY EVENINGS. AS HIGH PRESSURE BUILDS IN FROM THE WEST...NORTHEASTERLY FLOW CONTINUES TO SETTLE IN OVER THE AREA. THERE IS ALSO AN AREA OF LOW PRESSURE MOVING OVER THE NORTHERN ROCKIES THAT IS DIGGING SOUTHEAST THROUGH TUESDAY. AS HIGH PRESSURE MOVES EASTWARD AND THE AREA OF LOW PRESSURE STARTS TO BACKTRACK TOWARDS THE WEST /ACCORDING TO THE GFS AND THE NAM/ THE NORTH TO SOUTH SURFACE GRADIENTS BEGIN TO INCREASE BETWEEN ELY AND EED. AS THE GRADIENTS CONTINUE TO TIGHTEN THROUGH 06Z TUESDAY...THE RESULTANT GRADIENT IS A 13 MB GRADIENT BETWEEN ELY AND EED. MAIN TIME PERIOD OF CONCERN FOR GUSTY NORTH WINDS WILL BE FOR TUESDAY...ESPECIALLY ALONG THE COLORADO RIVER VALLEY WHERE LOCALLY GUSTY WINDS COULD BE AROUND 35 MPH. WINDS STILL APPEAR TO BE BELOW LAKE WIND ADVISORY AND RED FLAG CRITERIA...BUT IT APPEARS THAT WE COULD BE VERY CLOSE. GUIDANCE SHOWS STRONG WINDS TUESDAY FOR EED AND IFP. ACCORDINGLY...A LAKE WIND ADVISORY OR A RED FLAG WARNING FOR THE LAKE ZONES WOULD NOT BE OUT OF THE QUESTION. TEMPERATURES FOR THE SHORT TERM WILL BE TRENDING DOWN STARTING MONDAY AND SHOULD BE AROUND SEASONAL NORMS. .LONG TERM...FOR THE 4TH DAY IN A ROW WE HAVE ONCE AGAIN LEANED TOWARDS A BLEND OF THE ECMWF/GEM AS THE BASIS FOR THE OVERALL HANDLING OF THE LONGER RANGE. BY THURSDAY AFTERNOON THE BIG CUT-OFF CLOSED UPPER LOW SHOULD HAVE PULLED OFF TO THE EAST AND BE SOMEWHERE NEAR KANSAS/EASTERN COLORADO. MEANWHILE A BROAD AREA OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE PAC NW AND EXPAND SOUTHEASTWARD INTO THE MOJAVE DESERT BY FRIDAY AFTERNOON. THIS WILL LIGHTEN SURFACE PRESSURE GRADIENTS SHUTTING DOWN THE NORTHEAST WINDS FROM EARLIER IN THE WEEK AND ALLOW FOR HEIGHTS TO RISE OVER THE REGION. WITH THE NORTHEAST FLOW LESS PRONOUNCED WE SHOULD BE ABLE TO TAKE BETTER ADVANTAGE OF THE PROGGED HEIGHTS AND TEMPS ALOFT - THUS HIGH TEMPS WILL WARM UP A FEW DEGREES AND REACH ABOVE NORMAL LEVELS. DRY CONDITIONS ARE EXPECTED AREAWIDE. ALTHOUGH OUT THERE THE NEXT POTENTIAL WRINKLE IN THE FORECAST COULD COME AS EARLY AS NEXT SUNDAY. THE 12Z ECMWF SHOWS A WEAK UPPER LEVEL LOW WELL OFF THE COAST OF SOCAL THAT EVENTUALLY EJECTS NORTHEAST TOWARDS CENTRAL CALIFORNIA BY NEXT MONDAY. THIS BECOMES A PROBLEM IF THE LOW CAN TAP SOME TROPICAL/SUBTROPICAL MOISTURE TO THE SOUTH AND YANK IT NORTHWARD WHICH THE 12Z ECMWF SHOWS. THE 12Z GFS SHOWS THIS LOW AS WELL BUT KEEPS ENOUGH RIDGING OVER THE WEST THAT THE LOW FAILS TO COME ASHORE. FOR NOW WAS NOT READY TO BUY INTO THIS TOTALLY BUT DID BRING IN SOME CLOUDS FOR EARLY NEXT WEEK. THESE SORTS OF SYSTEMS ARE OFTEN NOTORIOUS FOR BRINGING A LITTLE MORE WITH THEM THAN INITIALLY BARGAINED FOR IF ANY SORT OF MOISTURE SITS CLOSE ENOUGH TO THEM. CERTAINLY AT THE LEAST FUTURE TRENDS ON THE MODELS WILL BE WORTH WATCHING WITH THIS ONE. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/LINDAMAN/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 20, 5:52 AM PDT, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 552 AM PDT SUN SEP 20 2009 CAZ519>526-NVZ014-017>020-022-210700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 552 AM PDT SUN SEP 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ527-NVZ015-016-021-210700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- 552 AM PDT SUN SEP 20 2009 /552 AM MST SUN SEP 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY NORTH WINDS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT... PARTICULARLY ALONG THE COLORADO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 11:07 AM PDT | Lake Wind Advisory | VEF | 24 hr |
Nearby
Red Flag Warnings in Nevada, 2009Red Flag Warnings in Arizona, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.